Alert archive / Michigan / Freeze Warnings in 2017
Freeze Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze warning at May 7, 2017, 8:05 AM EDT for 22 counties in Michigan. It took effect at May 7, 2017, 10:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 8:05 AM EDT (12:05 UTC)
- In effect from
- May 7, 2017, 10:00 PM EDT
- Expired
- May 8, 2017, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 0.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS73 KAPX 071205 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 805 AM EDT Sun May 7 2017 MIZ016>036-041-042-072015- /O.EXP.KAPX.FZ.W.0001.000000T0000Z-170507T1200Z/ /O.NEW.KAPX.FZ.W.0002.170508T0200Z-170508T1200Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 805 AM EDT Sun May 7 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Gaylord has issued a FREEZE WARNING, which is in effect from 10 PM this evening to 8 AM EDT Monday. * TEMPERATURE...Widespread temperatures in the mid to upper 20s are expected early this morning. The coldest readings will be found in low lying areas away from the immediate Great Lakes shorelines. * IMPACTS...Sensitive vegetation will be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
097 WWUS73 KAPX 071209 CCA NPWAPX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Gaylord MI 809 AM EDT Sun May 7 2017 MIZ016>036-041-042-080015- /O.EXP.KAPX.FZ.W.0001.000000T0000Z-170507T1200Z/ /O.COR.KAPX.FZ.W.0002.170508T0200Z-170508T1200Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 809 AM EDT Sun May 7 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Gaylord has issued a FREEZE WARNING, which is in effect from 10 PM this evening to 8 AM EDT Monday. * TEMPERATURE...Widespread temperatures in the mid to upper 20s are expected tonight. The coldest readings will be found in low lying areas away from the immediate Great Lakes shorelines. * IMPACTS...Sensitive vegetation will be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
846 WWUS73 KAPX 071845 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 245 PM EDT Sun May 7 2017 MIZ016>036-041-042-081200- /O.CON.KAPX.FZ.W.0002.170508T0200Z-170508T1200Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 245 PM EDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT MONDAY... * TEMPERATURE...Widespread temperatures in the mid to upper 20s are expected tonight. The coldest readings will be found in low lying areas away from the immediate Great Lakes shorelines. * IMPACTS...Sensitive vegetation will be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
245 WWUS73 KAPX 080202 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1002 PM EDT Sun May 7 2017 MIZ016>036-041-042-081200- /O.CON.KAPX.FZ.W.0002.000000T0000Z-170508T1200Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 1002 PM EDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * TEMPERATURE...Widespread temperatures in the mid to upper 20s are expected tonight. The coldest readings will be found in low lying areas away from the immediate Great Lakes shorelines where temperatures may drop into the lower 20s. * IMPACTS...Sensitive vegetation will be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are highly likely. These conditions will kill crops and other sensitive vegetation. && $$
602 WWUS73 KAPX 080617 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 217 AM EDT Mon May 8 2017 MIZ016>036-041-042-081200- /O.CON.KAPX.FZ.W.0002.000000T0000Z-170508T1200Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 217 AM EDT Mon May 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...Widespread temperatures in the mid to upper 20s are expected tonight. The coldest readings will be found in low lying areas away from the immediate Great Lakes shorelines where temperatures may drop into the lower 20s. * IMPACTS...Sensitive vegetation will be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are highly likely. These conditions will kill crops and other sensitive vegetation. && $$
715 WWUS73 KAPX 081208 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 808 AM EDT Mon May 8 2017 MIZ016>036-041-042-081315- /O.EXP.KAPX.FZ.W.0002.000000T0000Z-170508T1200Z/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 808 AM EDT Mon May 8 2017 ...FREEZE WARNING HAS EXPIRED... Another round of freezing temperatures will occur once again tonight. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at May 7, 6:45 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 7, 6:45 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
645 AM EDT Sun May 7 2017
.NEAR TERM...(Today through Tonight)
Issued at 245 AM EDT Sun May 7 2017
...Cold nighttime temps with a hard freeze likely tonight...
High Impact Weather Potential....Hard freeze tonight.
Pattern Synopsis/Forecast...Low pressure continues to slowly push
northward thru Quebec early this morning...as a large area of strong
surface ridging and dry air thru the column remain locked over the
Mid/Upper Mississippi Valley...the Western Great Lakes region and
the Ohio Valley. Skies remain clear across our entire CWA at this
hour...but winds remain fairly gusty as Michigan remains under a
rather tight low level pressure gradient between deep low pressure
to our east and strong high pressure centered over Western Ontario.
Strong surface ridging and dry air will remain locked over the
Western Great Lakes region today and tonight...maintaining dry
conditions and clear skies. NW winds will continue to gust to 15 to
25 kts today...but will diminish tonight as the surface ridge axis
moves overhead. Cold Canadian airmass in place combined with clear
skies and diminish winds will allow temps to drop well below
freezing tonight...leading to a hard freeze for much of our CWA.
Still have a few hours of the ongoing Freeze warning early this
morning...so again will not complicate the situation by issuing
headlines for tonight as of yet. But will certainly need
additional headlines for tonight.
Temps will remain below normal thru tonight. High temps this
afternoon will range from the mid 40s in our NW CWA to around 50
near Saginaw Bay. Low temps tonight will plummet into the 20s...with
the coldest temps expected across interior sections of Northern
Lower Michigan.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 245 AM EDT Sun May 7 2017
...Continued Unseasonably cool...
It appears that the blocky and complex weather pattern will persist
through next week. Northern Michigan still looks like it remains in
between troughs through early next week then possibly under one of
the troughs for the middle and end of the week. This will eventually
lead to chance pops from mid week into the beginning of next
weekend. Chilly temperatures persist through much of the week,
though a small moderation is likely later in the week. The main
forecast challenge remains pops through the period.
Northern Michigan is shown to be squeezed between troughs to our
east and west. This should lead to rain free conditions along with
continued below normal temperatures. Expect more frost/freeze
headlines Monday night (high confidence) and possibly again Tuesday
night (not a slam dunk as it's dependent upon extent/timing of
likely increasing cloud cover).
.LONG TERM...(Tuesday night through Saturday)
Issued at 245 AM EDT Sun May 7 2017
...Remaining cool with rain shower chances...
Extended models are in somewhat better agreement this go around but
the oddity of the pattern keeps confidence on the low side. The flow
remains extremely blocky and convoluted. The general overview is
that a piece of the eastern trough and a another piece of the
western trough seem to congeal over northern Michigan. Details can
not be surmised with this pattern but a general chance for rain
showers will be the theme. It should remain cool as well. With the
likelihood of more clouds and slightly increased 850 mb
temperatures...widespread frost/freeze conditions look unlikely.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 645 AM EDT Sun May 7 2017
Solid VFR conditions are expected at all Northern Lower Michigan
TAF sites thru Monday morning as strong high pressure and dry air
thru the column remain in control. NW winds of 15 to 25 kts are
expected again today...diminishing to around 10 kts tonight.
&&
.MARINE...
Issued at 245 AM EDT Sun May 7 2017
Winds and waves will remain at SCA criteria today into this evening
under the influence of a rather tight pressure gradient between
strong low pressure slowly lifting thru Quebec and strong surface
ridging building into the Mississippi Valley and the Western Great
Lakes region. NW winds will continue to gust to 30 kts across most
of our nearshore areas today into this evening. No precip is
expected today under clear skies.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING until 8 AM EDT this morning for MIZ016>036-041-
042.
LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LSZ321-322.
&&
NEAR TERM...MLR
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...MLR
MARINE...MLRHazardous weather outlook, May 7, 2:47 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 247 AM EDT Sun May 7 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 247 AM EDT Sun May 7 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and Tonight. Widespread freezing temperatures are expected across Northern Michigan tonight. Combination of very low relative humidity and gusty northwest winds will result in elevated fire danger this afternoon across portions of Northeast Lower Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost and freezing temperatures are again likely Monday night and Tuesday night across all of Northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Freeze Warnings in Michigan, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.